MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010217
Medical Device Problem Codes Material Separation (1562); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930)
Date of Event 05/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusion can be made.As reported, approximately 10 years post-implant of the ventrio mesh, the patient experienced abdominal abscess and infection, and underwent surgical intervention with partial explant of the mesh.The surgeon notes that the mesh had ¿started separating.¿ review of manufacturing records indicate product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in may, 2011.Regarding infection the warnings section of instructions for use (ifu) supplied with this device states: "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." note the reported date of implant is prior to the release of the reported product code/lot number for distribution.If/when additional information is received a supplemental mdr will be submitted.Not returned.
 
Event or Problem Description
On (b)(6) 2011- the patient underwent incisional hernia repair with implant of a bard/davol x-large ventrio mesh.In (b)(6) 2021 - the patient returned two weeks before (b)(6) 2021 with an abdominal abscess.On (b)(6) 2021 - the surgeon performed an exploratory laparotomy and discovered that the mesh had separated from the layers.As reported, "the surgeon stated that the mesh had started separating and he thinks this caused an infection." as reported, the surgeon felt that mesh was possibly defective and should not have separated.The remnant of the mesh was sent to pathology.As reported, the patient is doing well and was discharged to home.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key11966894
Report Number1213643-2021-20142
Device Sequence Number14556528
Product Code FTL
UDI-Device Identifier00801741016448
UDI-Public(01)00801741016448
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2014
Device Catalogue Number0010217
Device Lot NumberHUVE0919
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2021
Initial Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;